# SDR 2011FA0000137

- Difficulty date: January 27, 2011
- Submitted: February 28, 2011
- Operation: General aviation
- Aircraft: N8135B
- Make and model: Cirrus SR22
- Aircraft serial: 220669
- Aircraft time: 1,414 hours
- Engine: Cont IO550N
- Engine time: 1,414 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 654084
- Condition: Broken
- Location: Engine
- Part time: 394 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING CRUISE PHASE OF FLIGHT AT NIGHT, PILOT REPORTED THAT THE AIRCRAFT ENGINE SURGED AND LOST POWER. ATTEMPTED TO RESTART WITH NO SUCCESS. PILOT DEPLOYED THE AIRCRAFT PARACHUTE AND LANDED IN A FIELD. ON ENGINE TEARDOWN, IT WAS NOTED THAT THE CAMSHAFT HAD BROKEN FORWARD OF THE CAMSHAFT GEAR.
